MAUDE Adverse Event Report: MERIT MEDICAL IRELAND LTD SPLASHWIRE¿ GUIDE WIRE; WIRE, GUIDE, CATHETER

MERIT MEDICAL IRELAND LTD SPLASHWIRE¿ GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number MSWSTFA35260EX
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
The account alleges the wire coating and the wire tip detached within a balloon that was used in the patient.Both the wire and balloon were removed together as a unit.No intervention needed.A new wire was used to complete this procedure.No additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A supplemental report will be submitted once the evaluation is complete.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed, and the root cause is attributed to clinical use and excessive force during use.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
SPLASHWIRE¿ GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI 
Manufacturer (Section G)
MERIT MEDICAL IRELAND LTD
parkmore business park west
ballybrit
galway,
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
MDR Report Key20081529
Report Number9616662-2024-00029
Device Sequence Number15343821
Product Code DQX
UDI-Device Identifier00884450529447
UDI-Public00884450529447
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K201595
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMSWSTFA35260EX
Device Lot NumberK2888189
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer10/01/2024
10/11/2024
Initial Report FDA Received Date08/27/2024
Supplement Report FDA Received Date10/03/2024
10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown